I have been on Gabapentin for quite some time. I just saw my neurologist awhile back and he did nerve test on my leg from an acute compartment syndrome surgery a year ago. He said there is sever damage to nerves in my leg due to the surgery. He has upped my dose from 300mg 3X/day and now on 900mg 3X/day. Next week I am suppose to go up to 1200mg 3X/day. I am having now terrible time even typing. Also vision is terrible now. Have a hard time even remembering what I am doing at times. Should I be worried? He said he is doing this so fast to get me to a different drug I think is called lyrica or something like that. Should I let him know what all the side effects and how they are really bothering me know or just wait till I get on the new medication and just tough it out with this one? Please reply. THANKSView Thread
Well back again. Now I am on Gabapentin 1200mg3X/day and also the Lyrica 300mg2X/day and then the Fentanyl patch, the 50 one and change it every 72 hours. Yes, I feel dizzy, disoriented, clumsy and all of that but it helps with the pain in my leg. As far as my foot goes though, nothing has helped it out a bit. The 2 different Dr.'s said that it will more than likely stay that way. I cannot move my foot or toes at all and it just feels like it is going to explode and about 1000 needles poking at it all the time. Guess this is just the way it will be and have to get use to it. Hope everyone else is doing better. Good luck all. View Thread
Well now on the Lyrica 300mg2X/day. Started weaning me off the gabapentin. In a couple of days I will go down to 600mg3X/day I felt so wired out on the high dose of gabapentin and then the Lyrica too. Nurse said that was normal so weaning me off gabapentin a little at a time. I seeded like I was loosing my mind before. Forgetful, spacey, drowsy, high kind of feeling. I did not like that at all. Now seems to be getting better so will see how it goes. Still keeping a close eye on them both though. Thank you all for listening to me and giving me all your thoughts. It helps out so much.View Thread
Now today, after going through about 2 weeks of crap. They wanted to put me on Lyrica also. They gave me some samples and put me on a dose of 300mg2X/day. It seemed to help. BUT, the insurance company denied it. Then went through appeal, denied, then another appeal, denied, then to a 3rd part to see if my prescription drug plan had made the right call, still was denied. Then, yesterday his nurse, who is working VERY hard on all of this, called my pharmacy and asked what could be done. The both got together and just said send a new script re-worded but the same dose, and it went through. Hope both the Lyrica and 1200mg3X/day of gabapentin works. Will see I guess. Allan G.View Thread
Yes I did. Sorry I didn't get back sooner. I talked to his nurse and told her everything that was going on and she asked if it happened right away with the increased dose or did it take a couple of days. I said it took a couple of days and she said yes, that was normal because off keeping increasing the dosage. She said if I have any, any what so ever questions or concerns to call her back right away. I feel better about it now. Thank All. View Thread
Thank you so very much for your help. I think it has to do with the increases so fast, every week, that that is why I am having these side affects. I will call him Monday and let him know what is going on. Thank you so very much View Thread
I am 54 years old and have had many, about 10-12 blood clots in my right groin. This last March, I had another and again had to have surgery. First of all, I was in this hospital about 5 weeks and do not remember anything at all about being there. I first remembered being at another hospital and them trying to teach me to walk with a walker. Now, back to thye story. After 2 days in the hospital, they nsaid I came down with acute compartment syndrome. They did emergency surgery and then had to go back 3 more times to remove muscle tissue that hhad died. It is now September and I am walking with a cane. All of the Dr.'s, surgeons, Family Dr., Pain management Dr. all say I am lucky to still have my leg. I now have nerve damage from my knee down. I am also on blood thinners so the Dr.'s say it is hard to prescibe because of that. Everyone has told me what all happened and I have the medical reports to help me remember, but that still doesn't help much. I remember being Ok and doing things and the next thing is I am like this. Frustration to say the least. The put me on Gabapentin 3 times a day for the nerve pain but it doesn'e help much. I feel like my life is gone now. It is so hard to try and stay possitive and up now. I live in a small town and there is no such thing as any support groups so I guess I am on my own. Just wish it was a terrible dream.View Thread
Yesterday I saw a Pain anagment Dr. and he went over my files. He told me, like all the other Dr.'s have said, that I was lucky to have my leg. He said that he was limited what he could do because I was on blood thinners. He started me on Fentanyl 25 and Gabapentin 300mg 3 times a day. I have been seeing a therapist for quite some time anyway and now they are trying to help me to deal with all of this. I just hope evrything gets better. At first the Surgeon said I would be confined to a wheelchair, then maybe a walker. And at the extream maybe a cane. He said that going up and down stairs would never happen. But I live on the 2nd floor and I struggle to get up and down but I do. So I guess I am pushing myself all the time to get better. Thanks for all the responses.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.